New Jersey, 2015

Hail and Damaging Wind in New Jersey, July 15, 2015

July 15, 2015 · NWS PHI · 4 events in 2 counties and zones

Double barrel cold fronts helped trigger a series of showers and thunderstorms across southern New Jersey during the morning of the 15th. While the primary impact was flash flooding, some hail as well as isolated wind and lightning damage also occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Double barrel cold fronts helped trigger a series of showers and thunderstorms across southern New Jersey during the morning of the 15th. While the primary impact was flash flooding, some hail as well as isolated wind and lightning damage also occurred. Atlantic City Electric reported 4,000 of its customers lost power. All power was restored by midnight that night.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 15, 2:10 AM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 15, 2:10 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 AM EDT WED JUL 15 2015

.SYNOPSIS...
THE LOW WILL SLIDE OFF SHORE LATER TODAY. IN ITS WAKE, HIGH
PRESSURE BUILDS IN FOR THE REMAINDER OF THE WORK WEEK. A WARM
FRONT APPROACHES FROM THE WEST THIS WEEKEND AND SLOWLY MOVES TO
THE MID ATLANTIC COAST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS THE TROUGH CONTINUES ITS SLOW PROGRESS EAST, SHOULD CONTINUE TO
SEE SHOWERS AND THUNDERSTORMS NUDGE EAST. AT THIS POINT, EXPECT
THE MOST COVERAGE TO BE OVER DELMARVA AND FAR SOUTHERN NJ WHERE
THE UPPER LEVEL COLD CORE WILL PASS OVER. DIRECTLY UNDER THE
CENTER OF THE LOW, LAPSE RATES SHOULD BE SUFFICIENT TO SUPPORT
CONTINUED CONVECTIVE ACTIVITY. LOW SHOULD PUSH OFF SHORE THIS
AFTERNOON, AS IT DOES SO, EXPECT THE PRECIP TO DIMINISH QUICKLY
THANKS TO SYNOPTIC SCALE SUBSIDENCE AND MID LEVEL DRY AIR
ADVECTION. THUS, AFTER 18Z, GENERALLY WENT LOWER WITH POPS THAN
WHAT THE GUIDANCE DEPICTED. WILL CONTINUE TO WATCH THE THREAT FOR
FLASH FLOODING, BUT WINDOW FOR ANY HYDRO CONCERNS (ASIDE FROM
COASTAL FLOODING - SEE BELOW) SHOULD BE BRIEF (GENERALLY ONLY
THROUGH MID AFTERNOON).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DESPITE MID LEVEL DRY AIR ADVECTION, COULD CONTINUE TO SEE LOW
LEVEL STRATUS IN THE WAKE OF THE TROUGH. THUS TEMPERED THE LOWS,
ESPECIALLY ALONG AND EAST OF THE DELAWARE VALLEY WHERE LOW LEVEL
STRATUS IS MORE LIKELY TO ACCOUNT FOR THE CLOUD COVER. THINK THIS
CLOUD COVER, AND WINDS AROUND 10 KT, SHOULD PRECLUDE ANY
WIDESPREAD FOG DEVELOPMENT. THUS...HAVE REMOVED MENTION OF FOG
FROM THE GRIDS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FEW CHANGES WERE MADE TO THE LONG TERM TO FOCUS ON CURRENT
CONVECTION.

PREVIOUS LONG TERM DISCUSSION...

HAZARDS: POTENTIAL METRO I-95 HEAT ADVISORY ONE OR TWO OF THE
DAYS BETWEEN SUNDAY-TUESDAY.

500MB: WARM RIDGING DEVELOPS THIS PERIOD WITH A SLIGHT WEAKNESS
OVER THE NE USA. A TROUGH EVENTUALLY DIGS DOWN INTO THE EASTERN
GREAT LAKES AROUND NEXT TUESDAY.

TEMPERATURES: THE MONTH OF JULY THROUGH THE 13TH IS BASICALLY
NEAR NORMAL AND THE OUTLOOK IS FOR TEMPERATURES TO AVERAGE 3
DEGREES BELOW NORMAL THURSDAY AND POSSIBLY FRIDAY BEFORE WARMING
TO 5 OR MORE DEGREES ABOVE NORMAL SUNDAY-TUESDAY.

FORECAST BASIS: UNLESS OTHERWISE NOTED, A 50 50 BLEND 12Z/14 GFS/NAM
MOS GUIDANCE WEDNESDAY NIGHT-THURSDAY NIGHT, 12Z/14 MEX MOS
FRIDAY AND FRIDAY NIGHT, THEN THE 1521Z/14 WPC GRIDDED ELEMENTS
OF MAX/MIN TEMP, 12 HOUR POP, 6 HOUR DEWPOINT- SKY-WIND FROM
SATURDAY THROUGH NEXT TUESDAY.

THE DAILIES BELOW...

THURSDAY...PWAT DRIES OUT FURTHER TO 0.75 INCH. A NICE
DAY...PLENTY OF SUNSHINE. COOLER. NE WIND GUST 20 MPH DURING THE
MORNING. CONFIDENCE: ABOVE AVERAGE.

FRIDAY...ANOTHER NICE DAY WITH A LIGHT S-SE WIND. CONFIDENCE:
ABOVE AVERAGE.

HEAT WAVE MAY BEGIN IN PLACES ALONG I-95 SATURDAY AND LINGER THROUGH
TUESDAY. CONVECTION AND ASSOCIATED DEBRIS COULD BREAK THIS UP ANY
ONE OF THESE DAYS BUT OVERALL THIS 4 DAY PERIOD LOOKS HOT AND
HUMID WITH SOME CONVECTIVE POTENCY IN A RING OF FIRE PATTERN ALONG
THE PERIPHERY OF THE SOUTHERN STATES RIDGE ALOFT. BETTER INSTABILITY
TENDS TO BE BANKED UPSTREAM MOST OF THIS PERIOD. EML IS DIFFUSED
BY CONVECTION AS IT DEPARTS THE GREAT LAKES ESEWD BUT STILL WORTH
FOLLOWING FOR POTENTIAL CONVECTIVE ENHANCEMENT HERE. ALSO NOTICING
CAPPING 700MB TEMPS OF 11C TRYING TO HEAD EAST LATE IN THE
WEEKEND.

SATURDAY...1000J+ MLCAPE MODELED E PA WITH 25-35 KT 0-6KM BULK
SHEAR, A DIFFERENTIAL WAA PATTERN IN OVERALL NW FLOW WITH A SW
SURFACE WIND GUSTING 15 MPH MAY YIELD SCATTERED STRONG TSTMS I-95
WESTWARD IN A NW FLOW. NOTING DECENT MID LVL LAPSE RATES OF NEARLY
7C/KM WITH REMNANT EML POCKETS SIFTING SEWD INTO OUR AREA.
CONFIDENCE: AVERAGE.

SUNDAY...2200J+ ML CAPE PART OF THE FORECAST AREA. NO 0-6KM BULK
SHEAR TO SPEAK OF. LIGHT SOUTHWEST SFC WIND WITH GENERAL NW FLOW
ALOFT. MID LVL INSTABILITY CONTINUES SIGNIFICANT. COULD BE ONE OF
THOSE BIG CAPE DAYS DRIVING SVR WX PRODUCTION. CONFIDENCE:
AVERAGE.

MONDAY...1500+J ML CAPE MOST OF THE AREA. DIFFERENTIAL WAA. 0-6KM
BULK SHEAR UNDER 25 KT.  CONFIDENCE: AVERAGE.

TUESDAY...PROBABLY STILL HOT AND HUMID AHEAD OF WHATEVER TROUGH
DEVELOPS DOWN INTO THE GREAT LAKES. A CFP COULD GENERATE STRONG
TSTMS?  CONFIDENCE: AVERAGE.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

WITH THE FIRST ROUND OF SHRA AND TSRA THROUGH 12Z, COULD SEE VRB
AND GUSTY WINDS AND BRIEF IFR CONDITIONS. AFTER 12Z, EXPECT MOSTLY
VFR CONDITIONS WITH THE EXCEPTION OF LOCALIZED MVFR CONDITIONS
WITH ANY SHRA OR TSRA. IT LOOKS LIKE KMIV AND KACY WILL HAVE THE
HIGHEST RISK OF MVFR THROUGH THE DAY. AFTER 00Z, EXPECT MOSTLY VFR
CONDITIONS. HOWEVER, EXPECT A STRATUS DECK TO DEVELOP AND PERSIST
FOR MUCH OF THE NIGHT, BUT CURRENT TIME HEIGHT DISPLAYS OF MODELS
DEPICT THIS CLOUD DECK TO BE 4000 TO 6000 FT AGL. THUS...EXPECT
MOSTLY VFR CONDITIONS OVERNIGHT.

OUTLOOK...

THURSDAY-FRIDAY...VFR WITH A NNE WIND GUSTY 15-20 KT THU MORNING
DIMINISHING BY THU EVENING AND THEN BECOMING S OR SE FRIDAY BUT
GUSTS UNDER 15 KT. CONFIDENCE: ABOVE AVG.

SATURDAY AND SUNDAY...MOSTLY VFR, BUT MVFR IS POSSIBLE WITH ANY
SHRA OR TSRA AND ALSO POSSIBLE FOR A FEW HOURS SAT NIGHT IN FOG.
CONFIDENCE: AVG.

&&

.MARINE...
SEAS AND WINDS ON THE ATLANTIC SHOULD CONTINUE TO BUILD THROUGH
THE DAY, AND SCA CONDITIONS APPEAR LIKELY BY TONIGHT. THUS THE
SMALL CRAFT ADVISORY CONTINUES FOR THE ATLANTIC WATERS TONIGHT
INTO THURSDAY.

GUSTY WINDS ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS TODAY.

OUTLOOK...

THURSDAY...SCA ISSUED FOR THE ATLC CW WHERE NE GUSTY WINDS 25 KT
FOR A TIME AND FETCH DEVELOPS HAZARDOUS SCA CONDITIONS FM N TO S
WEDNESDAY NIGHT.

THURSDAY NIGHT AND FRIDAY...LEFTOVER 4 FT NE SWELL WITH A 7 TO 8
SECOND PERIOD AND POSSIBLY LINGERING SCA FOR THE DE WATERS THU
NIGHT. OTRW GRADUAL IMPROVEMENT.

WEEKEND...WINDS AND SEAS REMAIN BELOW SCA CRITERIA.

&&

.TIDES/COASTAL FLOODING...
WITH THE NEW MOON TOMORROW, EXPECT TO SEE A COUPLE OF ABOVE
NORMAL HIGH TIDE CYCLES. FIRST, WITH LIMITED ON SHORE FLOW OVER
THE NEXT 24 HOURS, THE HIGH TIDE CYCLE LATER TODAY SHOULD BE JUST
BELOW MINOR FLOODING THRESHOLDS. WINDS WILL SHIFT NORTH-NORTHEAST
BY EARLY THURSDAY RESULTING IN A STRONGER ON SHORE COMPONENT. AS
SUCH, THE HIGH TIDE ON THURSDAY EVENING/EARLY FRIDAY MORNING, MAY
BE RIGHT AT MINOR FLOODING THRESHOLDS FOR THE DE WATERS. THERE
REMAINS SOME UNCERTAINTY WITH THE WINDS, AND THUS THE TIDE
GUIDANCE, SO WILL CONTINUE TO WATCH THIS PERIOD CLOSELY.

&&

.RIP CURRENTS...
WATER TEMPS CONTINUE ABOUT 5F WARMER THAN NORMAL.

WEDNESDAY...LOW RISK AGAIN WITH A 4 FT 8 SECOND SWELL BUT A LIGHT
WEST TO NORTH WIND THAT PERMITS HEATING TO THE COAST BEFORE AN
AFTERNOON SEA BREEZE DEVELOPS. SCT HEAVY TSTMS...SLOW MOVERS AND
TENDING TO MOVE ESE.

THU...DRY AND NICE.  5 FT 6 SECOND NE SWELL WITH A NNE WIND 10-20
MPH. ENHANCED LOW RISK, POSSIBLE MDT RISK.

FRI...DRY AND VERY NICE. SE ONSHORE WIND 10 MPH. 4 FT 7 SECOND.
STILL SLIGHTLY ENHANCED LOW RISK DUE TO THE RESIDUAL NE SWELL.

&&

.EQUIPMENT...
KILG WILL NOT BE TRANSMITTING DATA 13Z-16Z/15 FOR TELCO
MAINTENANCE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT
     THURSDAY FOR ANZ450>453.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
     THURSDAY FOR ANZ454-455.

&&

SYNOPSIS...JOHNSON
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...DRAG
AVIATION...DRAG/JOHNSON
MARINE...DRAG/JOHNSON
TIDES/COASTAL FLOODING...
RIP CURRENTS...
EQUIPMENT...
Hazardous weather outlook, Jul 15, 2:20 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 AM EDT WED JUL 15 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ015>019-021>025-027-PAZ070-071-
101>104-106-160730-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
320 AM EDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN LEADING TO FLASH FLOODING PRIMARILY IN POOR DRAINAGE
AREAS IS POSSIBLE THROUGH THE DAY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES NEAR OR ABOVE 100 DEGREES ARE POSSIBLE ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012>014-020-026-PAZ054-055-060>062-105-160730-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
320 AM EDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN LEADING TO LOCALIZED FLOODING PRIMARILY IN POOR
DRAINAGE AREAS IS POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-160730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
320 AM EDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY AND THIS EVENING MAY BE ACCOMPANIED BY WIND
GUSTS NEAR OR ABOVE 30 KT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 4:04 AM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 AM EDT WED JUL 15 2015

DEZ001-NJZ016>018-PAZ070-071-102-104-150945-
NEW CASTLE-CAMDEN-GLOUCESTER-SALEM-PHILADELPHIA-EASTERN
CHESTER-DELAWARE-EASTERN MONTGOMERY-
504 AM EDT WED JUL 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE...WEST
CENTRAL CAMDEN...NORTHWESTERN SALEM...NORTHWESTERN GLOUCESTER...
SOUTHEASTERN DELAWARE...SOUTHEASTERN CHESTER...SOUTHWESTERN
PHILADELPHIA AND SOUTHEASTERN MONTGOMERY COUNTIES...

AT 503 AM EDT...A STRONG THUNDERSTORM WAS OVER BECKETT...OR 8 MILES
EAST OF WILMINGTON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...WILMINGTON...GLOUCESTER CITY...CHESTER...
DEPTFORD...WEST DEPTFORD...LINDENWOLD...BELLMAWR...YEADON...
WOODBURY...PITMAN...CARNEYS POINT...FOLCROFT...SWARTHMORE...
PAULSBORO...PENNS GROVE...MAGNOLIA...WESTVILLE AND NARBERTH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4002 7527 3984 7498 3961 7534 3973 7553
TIME...MOT...LOC 0903Z 222DEG 20KT 3974 7538

HEAVENER
Local storm report, Jul 15, 4:14 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 AM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     FLOOD            1 NE BROOMALL           39.98N  75.34W
07/15/2015                   DELAWARE           PA   DEPT OF HIGHWAYS

            FLOODING REPORTED ON I476 NEAR BROOMALL

&&

EVENT NUMBER PHI1500585

STAFF
Local storm report, Jul 15, 4:55 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 AM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     FLASH FLOOD      POTTSTOWN               40.25N  75.64W
07/15/2015                   MONTGOMERY         PA   911 CALL CENTER

            ONE CAR WAS STALLED IN HIGH WATER.

&&

EVENT NUMBER PHI1500586

STAFF
Special weather statement, Jul 15, 4:59 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
559 AM EDT WED JUL 15 2015

NJZ017>019-022-027-151045-
SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-ATLANTIC-CAMDEN-GLOUCESTER-
559 AM EDT WED JUL 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ATLANTIC...
SOUTHERN CAMDEN...EAST CENTRAL GLOUCESTER AND CENTRAL BURLINGTON
COUNTIES...

AT 558 AM EDT...A STRONG THUNDERSTORM WAS OVER BERLIN...OR 13 MILES
SOUTHEAST OF GLOUCESTER CITY...MOVING EAST-NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VOORHEES...LINDENWOLD...HAMMONTON...BERLIN...TABERNACLE...SHAMONG...
PRESIDENTIAL LAKES ESTATES...CHESILHURST...MARLTON LAKES...
LEISURETOWNE...PRESIDENTIAL LAKES...MONROE TOWNSHIP...SICKLERVILLE...
WILLIAMSTOWN...WHARTON STATE FOREST...ATSION...ATCO...ECHELON...
BROWNS MILLS AND PINE HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3965 7500 3982 7506 3996 7458 3970 7449
TIME...MOT...LOC 0958Z 255DEG 18KT 3976 7494

HEAVENER
Special weather statement, Jul 15, 5:04 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 AM EDT WED JUL 15 2015

DEZ001-MDZ008-NJZ016-017-PAZ070-102-151100-
NEW CASTLE-CECIL-GLOUCESTER-SALEM-EASTERN CHESTER-DELAWARE-
604 AM EDT WED JUL 15 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NEW CASTLE...
NORTHEASTERN CECIL...NORTHERN SALEM...WEST CENTRAL GLOUCESTER...
SOUTHERN DELAWARE AND SOUTHEASTERN CHESTER COUNTIES...

AT 604 AM EDT...A STRONG THUNDERSTORM WAS OVER BEAR...OR 7 MILES
SOUTHEAST OF NEWARK...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...ELKTON...PENNSVILLE...CARNEYS POINT...
ELSMERE...NEW CASTLE...PENNS GROVE...SALEM...WOODSTOWN...ALLOWAY...
SWEDESBORO...DELAWARE CITY...NEWPORT...BEAR...WILMINGTON MANOR...PORT
PENN...GLASGOW...MOUNT PLEASANT AND SAINT GEORGES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3963 7581 3983 7542 3962 7515 3952 7553
      3954 7554 3957 7551 3962 7557 3966 7552
      3971 7549 3972 7551 3962 7561 3959 7560
      3959 7557 3951 7556 3947 7570
TIME...MOT...LOC 1004Z 243DEG 14KT 3959 7568

HEAVENER
Special weather statement, Jul 15, 6:00 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 AM EDT WED JUL 15 2015

NJZ017-018-020-022-026-027-151130-
SOUTHEASTERN BURLINGTON-ATLANTIC-COASTAL
OCEAN-CAMDEN-OCEAN-GLOUCESTER-
700 AM EDT WED JUL 15 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ATLANTIC...
SOUTHEASTERN CAMDEN...SOUTH CENTRAL OCEAN...EAST CENTRAL GLOUCESTER
AND SOUTHEASTERN BURLINGTON COUNTIES...

AT 700 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MONROE TOWNSHIP TO NEAR WEYMOUTH...AND MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ELWOOD-MAGNOLIA AROUND 710 AM EDT.
  HAMMONTON AND BATSTO AROUND 725 AM EDT.
  EGG HARBOR CITY...ATSION...WHARTON STATE FOREST AND WADING RIVER
AROUND 730 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FOLSOM...COLLINGS
LAKES AND MYSTIC ISLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3951 7435 3953 7433 3952 7435 3955 7436
      3954 7439 3956 7441 3952 7442 3952 7454
      3951 7455 3954 7485 3966 7494 3979 7464
      3955 7434 3954 7434 3952 7430
TIME...MOT...LOC 1100Z 259DEG 19KT 3964 7490 3957 7481

DRAG

The radar

The Philadelphia radar (KDIX), 62 km away, was scanning. The volume nearest the first event began at 11:47 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Hail, Atlantic

When
July 15, 6:45 AM EST
Where
Atlantic County, Mays Lndg
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
39.450, -74.730

Penny size hail fell in Mays Landing (Hamilton Township).

Hail, Atlantic

When
July 15, 6:55 AM EST
Where
Atlantic County, 1.96 mi W of Bargaintown
Measured
0.75 in hail
Reported by
Newspaper
Coordinates
39.382, -74.617

Penny size hail fell in Egg Harbor Township.

Lightning, Atlantic

When
July 15, 7:00 AM EST
Where
Atlantic County, 0.88 mi NW of Northfield
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.390, -74.559

Lightning struck the Atlantic Medical Imaging Building on Hingston Avenue in Egg Harbor Township. No serious injuries or serious damage to equipment was reported.

Thunderstorm Wind, Ocean

When
July 15, 8:01 AM EST
Where
Ocean County, 0.87 mi SW of Beach Haven
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
39.540, -74.260

A mesonet site in Holgate reported a wind gust of 60 mph during a severe thunderstorm.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596056, 596055, 596290, 595652.